| Catalog Number |
179702000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
Event or Problem Description
On (b)(6) 2024, patient underwent l5-s1 central decompression surgery with bilateral l5-s1 nerve root decompression, l5-s1 posterior spinal fusion, and l5-si posterior spinal segmental instrumentation.As part of this procedure, patient was implanted with expedium pedicle screws.At a post-operative visit on (b)(6) 2024, patient reported that about two weeks prior to the visit they felt a pop in their low back when they stepped around an object.An x-ray taken on (b)(6) 2024, post-op visit showed that the left l4 pedicle screw was fractured at the base of the multiaxial connector.Based on the hope that the fusion would nevertheless "proceed to full consolidation," patient's surgeon recommended no surgical intervention at that time.(the surgeon corrected anatomical nomenclature to l5 in a subsequent visit on (b)(6) 2024, consistent with operative report on (b)(6) 2024.).At a post-operative visit on (b)(6) 2024, x-rays showed that the anterior displacement of the l4 vertebra on the l5 vertebra had increased from 3 mm (as on (b)(6) 2024 visit) to 9 mm.Continued observation was again recommended by patient's surgeon.(the surgeon corrected anatomical nomenclature to l5-s1 in a subsequent visit on (b)(6) 2024, consistent with operative report on (b)(6) 2024.).At a post-operative visit on (b)(6) 2024, x-rays showed that the spondylolisthesis at l4-l5 had not progressed any further.Continued observation was again recommended by patient's surgeon.(the surgeon corrected anatomical nomenclature to l5-s1 in a subsequent visit on (b)(6) 2024, consistent with operative report on (b)(6) 2024.).At a post-operative visit on (b)(6) 2024, x-rays showed that right si pedicle screw had fractured, and the l5-s1 spondylolisthesis had increased to 10 mm.Surgical revision was recommended.On (b)(6) 2024, patient underwent an anterior retroperitoneal surgical exposure of the l5-s1 intervertebral disc space, followed by ls-s1 anterior lumbar interbody fusion with instrumentation, l5-s1 decompression with bilateral l5 nerve decompression, and l5-s1 posterior spinal instrumentation removal and re-instrumentation.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6, b7.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: e1 (initial reporter first name, last name), e3 (initial reporter occupation).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.